MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC K-WIRE 1.6MM; PIN, FIXATION, SMOOTH

SMITH & NEPHEW, INC. PERI-LOC K-WIRE 1.6MM; PIN, FIXATION, SMOOTH
Catalog Number 71161016
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during hand surgery the doctor noticed metal fragments on the tip of the needle while drilling.No delay reported.No patient injuries reported.An s&n backup was available.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device has burrs on the cutting edges of the tip.The cutting edges were also rounded.The device was manufactured in 2018 and exhibits signs of use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
PERI-LOC K-WIRE 1.6MM
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8881920
Report Number1020279-2019-02987
Device Sequence Number2457199
Product Code HTY
UDI-Device Identifier03596010179708
UDI-Public03596010179708
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71161016
Device Lot Number18FK00019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date08/11/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1